Alert archive / Idaho / Frost Advisories in 2016

Frost Advisory 3, NWS Pocatello, ID

May 11, 2016

NWS Pocatello, ID issued this frost advisory at May 11, 2016, 1:56 PM MDT. It took effect at May 12, 2016, 3:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 11, 2016, 1:56 PM MDT (19:56 UTC)
In effect from
May 12, 2016, 3:00 AM MDT
Expired
May 12, 2016, 8:00 AM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

195 
WWUS75 KPIH 111956
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
156 PM MDT WED MAY 11 2016


IDZ020-121000-
/O.NEW.KPIH.FR.Y.0003.160512T0900Z-160512T1400Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
156 PM MDT WED MAY 11 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY. 

* TEMPERATURE...LOW TEMPERATURES AROUND 33 TO 36 DEGREES TONIGHT
  ACROSS THE UPPER SNAKE PLAIN.

* IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE
  DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
247 
WWUS75 KPIH 120723
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
123 AM MDT THU MAY 12 2016

IDZ020-121400-
/O.CON.KPIH.FR.Y.0003.160512T0900Z-160512T1400Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
123 AM MDT THU MAY 12 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES LOWERING TO 33 TO 38 DEGREES
  TONIGHT ACROSS THE UPPER SNAKE PLAIN.

* IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE 
  DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
094 
WWUS75 KPIH 121350
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
750 AM MDT THU MAY 12 2016


IDZ020-121500-
/O.EXP.KPIH.FR.Y.0003.000000T0000Z-160512T1400Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
750 AM MDT THU MAY 12 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING...

THE THREAT OF FROST HAS PASSED WITH RISING MORNING TEMPERATURES.
THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at May 11, 1:35 PM MDT, 21 minutes earlier.

Area forecast discussion, May 11, 1:35 PM MDT, 21 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
135 PM MDT WED MAY 11 2016

.SHORT TERM...Today through Friday night. Weak ridging is in place
over the PAC NW today resulting in mostly clear skies and light
winds. Temps will be dropping tonight...enough to warrant frost
advisory for the Upper Snake Plain. A closed upper low is sliding
along the British Columbia coast, but should begin to fill late
tonight. Models favor the strengthening of the upper ridge with
continued dry weather with temperatures warming into the weekend.
Began introducing slight pops late Friday along the MT border the
Central Mountains as a short wave lifts across the area ahead of
an upper low off the California coast. Hinsberger

.LONG TERM...Saturday through Wednesday...The models keep showing an
increase in showers and daytime thunderstorms as a low moves inland
and across the state. There are still some subtleties that will need
to be refined as we get closer to the weekend including detailing
where pockets of heavier precipitation will fall and any dry slots,
etc. working around the low. It will be much cooler by Sunday, on
the order of 10 degrees or more. Some higher elevations will likely
see some snow, especially in overnight and morning hours. After the
weekend, the GFS and ECMWF both keep some showers and thunderstorms
around but for different reasons. They are big enough to not try and
detail them today but right now it appears wet conditions may
continue into early next week. Keyes

&&

.AVIATION...Drier weather will prevail through Thursday. VFR
conditions are forecast.  The could be some gusty southerly winds
tonight at KBYI and KPIH due to gap flow. Winds will increase
areawide tomorrow with south to southwest 10-20kt winds with
occasional higher gusts. Keyes

&&

.PIH Watches/Warnings/Advisories...
Frost Advisory from 3 AM to 8 AM MDT Thursday for IDZ020.

&&

Nearby

Frost Advisories in Idaho, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.